Format

Send to

Choose Destination
Conn Med. 2006 Feb;70(2):69-71.

Use of bivalirudin to treat heparin-induced thrombocytopenia in a patient with idiopathic giant-cell myocarditis.

Author information

1
H Lee Moffitt Cancer Center and Research Institute, The University of South Florida, Tampa, USA.

Abstract

Giant-cell myocarditis (GCM) is a rare, idiopathic disorder of young adults with high rates of morbidity and mortality. We describe a unique case of giant cell myocarditis associated with heparin-induced thrombocytopenia and thrombosis syndrome (HITTS). Our patient responded to therapy with bivalirudin, but later succumbed to complications from multiorgan failure. To our knowledge, this is the first reported case of GCM associated with HITTS, which was treated with bivalirudin (Angiomax; The Medicines Company; Parsippany, NJ).

PMID:
16768056
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center